Alert archive / Pennsylvania / Flash Flood Watches in 2021

Flash Flood Watch 6, NWS State College, PA

August 17, 202133 counties in Pennsylvania

NWS State College, PA issued this flash flood watch at Aug 17, 2021, 2:13 PM EDT for 33 counties in Pennsylvania. It took effect at Aug 18, 2021, 5:00 AM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Aug 17, 2021, 2:13 PM EDT (18:13 UTC)
In effect from
Aug 18, 2021, 5:00 AM EDT
Expired
Aug 19, 2021, 12:40 AM EDT
In force
20 hr
Issued by
NWS State College, PA
Flood severity
None
All 33 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA

The radar

The State College radar (KCCX), 43 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
226 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

147 
WGUS61 KCTP 171813
FFACTP

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service State College PA
213 PM EDT Tue Aug 17 2021

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-181200-
/O.NEW.KCTP.FF.A.0006.210818T0900Z-210819T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
Including the cities of Lancaster, Wellsboro, State College, DuBois, 
Lock Haven, Trout Run, Bloomsburg, Danville, Somerset, Carlisle, St. 
Marys, Selinsgrove, Harrisburg, Shamokin, Gettysburg, Chambersburg, 
Sunbury, Renovo, Williamsport, Mansfield, York, Ridgway, Lewistown, 
Berwick, McConnellsburg, Johnstown, Bradford, Bedford, Coudersport, 
Laporte, Mifflintown, Newport, Lewisburg, Emporium, Mount Union, 
Pottsville, Huntingdon, Lebanon, Hershey, Altoona, Warren, 
Philipsburg, and Clearfield
213 PM EDT Tue Aug 17 2021

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE 
WEDNESDAY NIGHT...

The National Weather Service in State College has issued a

* Flash Flood Watch for a portion of central Pennsylvania, including 
  the following areas, Adams, Bedford, Blair, Cambria, Cameron, 
  Clearfield, Columbia, Cumberland, Dauphin, Elk, Franklin, Fulton, 
  Huntingdon, Juniata, Lancaster, Lebanon, McKean, Mifflin, Montour, 
  Northern Centre, Northern Clinton, Northern Lycoming, 
  Northumberland, Perry, Potter, Schuylkill, Snyder, Somerset, 
  Southern Centre, Southern Clinton, Southern Lycoming, Sullivan, 
  Tioga, Union, Warren and York.

* From late tonight through late Wednesday night.

* Widespread heavy rain of 1 to 3 inches with localized amounts 
  possibly exceeding 5 inches from the remnants of Tropical Storm 
  Fred.

* Rapid runoff from the heavy rain will lead to poor drainage 
  flooding and fast rises on area streams and creeks. River flooding 
  is not expected at this time. However, the development of larger 
  areas of heavy rain could focus significant runoff into one or 
  more larger river basins, increasing the threat for river flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

Lambert/Mulhern/Travis/Martin
7 follow-up statements
010 
WGUS61 KCTP 180851
FFACTP

Flood Watch
National Weather Service State College PA
451 AM EDT Wed Aug 18 2021

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-182115-
/O.CON.KCTP.FF.A.0006.210818T0900Z-210819T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
Including the cities of Lancaster, Wellsboro, State College, DuBois, 
Lock Haven, Trout Run, Bloomsburg, Danville, Somerset, Carlisle, St. 
Marys, Selinsgrove, Harrisburg, Shamokin, Gettysburg, Chambersburg, 
Sunbury, Renovo, Williamsport, Mansfield, York, Ridgway, Lewistown, 
Berwick, McConnellsburg, Johnstown, Bradford, Bedford, Coudersport, 
Laporte, Mifflintown, Newport, Lewisburg, Emporium, Mount Union, 
Pottsville, Huntingdon, Lebanon, Hershey, Altoona, Warren, 
Philipsburg, and Clearfield
451 AM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flash Flood Watch continues for

* A portion of central Pennsylvania, including the following areas, 
  Adams, Bedford, Blair, Cambria, Cameron, Clearfield, Columbia, 
  Cumberland, Dauphin, Elk, Franklin, Fulton, Huntingdon, Juniata, 
  Lancaster, Lebanon, McKean, Mifflin, Montour, Northern Centre, 
  Northern Clinton, Northern Lycoming, Northumberland, Perry, 
  Potter, Schuylkill, Snyder, Somerset, Southern Centre, Southern 
  Clinton, Southern Lycoming, Sullivan, Tioga, Union, Warren and 
  York.

* Through late tonight.

* Widespread heavy rain of 1 to 3 inches, with localized amounts 
  possibly exceeding 5 inches, is expected from the remnants of 
  Tropical Storm Fred.

* Rapid runoff from the heavy rain will lead to poor drainage 
  flooding and fast rises on area streams and creeks. Widespread 
  river flooding is not expected at this time. However, some smaller 
  creeks could exceed their banks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

KF
546 
WGUS61 KCTP 181935
FFACTP

Flood Watch
National Weather Service State College PA
335 PM EDT Wed Aug 18 2021

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-190600-
/O.CON.KCTP.FF.A.0006.000000T0000Z-210819T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
Including the cities of Lancaster, Wellsboro, State College, DuBois, 
Lock Haven, Trout Run, Bloomsburg, Danville, Somerset, Carlisle, St. 
Marys, Selinsgrove, Harrisburg, Shamokin, Gettysburg, Chambersburg, 
Sunbury, Renovo, Williamsport, Mansfield, York, Ridgway, Lewistown, 
Berwick, McConnellsburg, Johnstown, Bradford, Bedford, Coudersport, 
Laporte, Mifflintown, Newport, Lewisburg, Emporium, Mount Union, 
Pottsville, Huntingdon, Lebanon, Hershey, Altoona, Warren, 
Philipsburg, and Clearfield
335 PM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY...

The Flash Flood Watch continues for

* A portion of central Pennsylvania, including the following areas, 
  Adams, Bedford, Blair, Cambria, Cameron, Clearfield, Columbia, 
  Cumberland, Dauphin, Elk, Franklin, Fulton, Huntingdon, Juniata, 
  Lancaster, Lebanon, McKean, Mifflin, Montour, Northern Centre, 
  Northern Clinton, Northern Lycoming, Northumberland, Perry, 
  Potter, Schuylkill, Snyder, Somerset, Southern Centre, Southern 
  Clinton, Southern Lycoming, Sullivan, Tioga, Union, Warren and 
  York.

* Until 2 AM EDT Thursday.

* Rainfall totals of 1 to 3 inches expected with localized amounts 
  up to 6 inches possible from the remnants of Fred.

* Runoff from the heavy rain could result in rapid-onset and 
  inundation flooding. Urban and poor drainage areas are most 
  vulnerable with temporary road closures possible. Small streams 
  and creeks could quickly rise out of their banks and cause 
  flooding in adjacent areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

Steinbugl
336 
WGUS61 KCTP 182223
FFACTP

Flood Watch
National Weather Service State College PA
623 PM EDT Wed Aug 18 2021

PAZ004-005-010-011-017-024-025-033>035-182330-
/O.CAN.KCTP.FF.A.0006.000000T0000Z-210819T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Warren-McKean-Elk-Cameron-Clearfield-Cambria-Blair-Somerset-Bedford-
Fulton-
Including the cities of Bradford, St. Marys, Johnstown, Bedford, 
DuBois, Emporium, Altoona, Ridgway, Somerset, Clearfield, 
McConnellsburg, and Warren
623 PM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of central Pennsylvania, 
including the following areas, Bedford, Blair, Cambria, Cameron, 
Clearfield, Elk, Fulton, McKean, Somerset and Warren has been 
cancelled.

The Flood Watch is cancelled.

$$

PAZ006-012-018-019-026>028-036-037-041-042-045-046-049>053-056>059-
063>066-190600-
/O.CON.KCTP.FF.A.0006.000000T0000Z-210819T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Potter-Northern Clinton-Northern Centre-Southern Centre-Huntingdon-
Mifflin-Juniata-Franklin-Tioga-Northern Lycoming-Sullivan-Southern
Clinton-Southern Lycoming-Union-Snyder-Montour-Northumberland-
Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-
Lancaster-
Including the cities of Lancaster, Wellsboro, State College, Lock 
Haven, Trout Run, Bloomsburg, Danville, Selinsgrove, Harrisburg, 
Shamokin, Gettysburg, Chambersburg, Sunbury, Renovo, Williamsport, 
Mansfield, York, Lewistown, Berwick, Coudersport, Laporte, 
Mifflintown, Newport, Lewisburg, Mount Union, Pottsville, 
Philipsburg, Lebanon, Hershey, Huntingdon, and Carlisle
623 PM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY...

The Flash Flood Watch continues for

* A portion of central Pennsylvania, including the following areas, 
  Adams, Columbia, Cumberland, Dauphin, Franklin, Huntingdon, 
  Juniata, Lancaster, Lebanon, Mifflin, Montour, Northern Centre, 
  Northern Clinton, Northern Lycoming, Northumberland, Perry, 
  Potter, Schuylkill, Snyder, Southern Centre, Southern Clinton, 
  Southern Lycoming, Sullivan, Tioga, Union and York.

* Until 2 AM EDT Thursday.

* Rainfall totals of 1 to 3 inches expected with localized amounts 
  up to 6 inches possible from the remnants of Fred.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

CR
863 
WGUS61 KCTP 190052
FFACTP

Flood Watch
National Weather Service State College PA
852 PM EDT Wed Aug 18 2021

PAZ012-018-019-026>028-036-045-049-050-056-063-064-190200-
/O.CAN.KCTP.FF.A.0006.000000T0000Z-210819T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Clinton-Northern Centre-Southern Centre-Huntingdon-Mifflin-
Juniata-Franklin-Southern Clinton-Union-Snyder-Perry-Cumberland-
Adams-
Including the cities of Mount Union, Selinsgrove, State College, 
Philipsburg, Chambersburg, Gettysburg, Lock Haven, Mifflintown, 
Renovo, Newport, Lewistown, Lewisburg, Huntingdon, and Carlisle
852 PM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of central Pennsylvania, 
including the following areas, Adams, Cumberland, Franklin, 
Huntingdon, Juniata, Mifflin, Northern Centre, Northern Clinton, 
Perry, Snyder, Southern Centre, Southern Clinton and Union has been 
cancelled.

The Flood Watch is cancelled.

$$

PAZ006-037-041-042-046-051>053-057>059-065-066-190600-
/O.CON.KCTP.FF.A.0006.000000T0000Z-210819T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Potter-Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Montour-
Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-York-Lancaster-
Including the cities of Lancaster, Pottsville, Coudersport, 
Wellsboro, Shamokin, Laporte, Lebanon, Sunbury, Hershey, Trout Run, 
Harrisburg, Williamsport, Mansfield, York, Danville, Bloomsburg, and 
Berwick
852 PM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY...

The Flash Flood Watch continues for

* A portion of central Pennsylvania, including the following areas, 
  Columbia, Dauphin, Lancaster, Lebanon, Montour, Northern Lycoming, 
  Northumberland, Potter, Schuylkill, Southern Lycoming, Sullivan, 
  Tioga and York.

* Until 2 AM EDT Thursday.

* Rainfall totals of 1 to 3 inches expected with localized amounts 
  up to 6 inches possible from the remnants of Fred.

* Runoff from the heavy rain could result in rapid-onset and 
  inundation flooding. Urban and poor drainage areas are most 
  vulnerable with temporary road closures possible. Small streams 
  and creeks could quickly rise out of their banks and cause 
  flooding in adjacent areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

CR
610 
WGUS61 KCTP 190217
FFACTP

Flood Watch
National Weather Service State College PA
1017 PM EDT Wed Aug 18 2021

PAZ006-037-041-042-046-052-053-057>059-190330-
/O.CAN.KCTP.FF.A.0006.000000T0000Z-210819T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Potter-Tioga-Northern Lycoming-Sullivan-Southern Lycoming-
Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-
Including the cities of Pottsville, Coudersport, Wellsboro, 
Shamokin, Laporte, Lebanon, Sunbury, Hershey, Trout Run, Harrisburg, 
Williamsport, Mansfield, Bloomsburg, and Berwick
1017 PM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of central Pennsylvania, 
including the following areas, Columbia, Dauphin, Lebanon, Northern 
Lycoming, Northumberland, Potter, Schuylkill, Southern Lycoming, 
Sullivan and Tioga has been cancelled.

The Flood Watch is cancelled.

$$

PAZ051-065-066-190600-
/O.CON.KCTP.FF.A.0006.000000T0000Z-210819T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montour-York-Lancaster-
Including the cities of Lancaster, York, and Danville
1017 PM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY...

The Flash Flood Watch continues for

* A portion of central Pennsylvania, including the following areas, 
  Lancaster, Montour and York.

* Until 2 AM EDT Thursday.

* Rainfall totals of 1 to 3 inches expected with localized amounts 
  up to 6 inches possible from the remnants of Fred.

* Runoff from the heavy rain could result in rapid-onset and 
  inundation flooding. Urban and poor drainage areas are most 
  vulnerable with temporary road closures possible. Small streams 
  and creeks could quickly rise out of their banks and cause 
  flooding in adjacent areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

CR
157 
WGUS61 KCTP 190229
FFACTP

Flood Watch
National Weather Service State College PA
1029 PM EDT Wed Aug 18 2021

PAZ051-190330-
/O.CAN.KCTP.FF.A.0006.000000T0000Z-210819T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montour-
Including the cities of Danville
1029 PM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of central Pennsylvania, 
including the following area, Montour has been cancelled.

The Flood Watch is cancelled.

$$

PAZ065-066-190600-
/O.CON.KCTP.FF.A.0006.000000T0000Z-210819T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
York-Lancaster-
Including the cities of Lancaster and York
1029 PM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY...

The Flash Flood Watch continues for

* A portion of central Pennsylvania, including the following areas, 
  Lancaster and York.

* Until 2 AM EDT Thursday.

* Rainfall totals of 1 to 3 inches expected with localized amounts 
  up to 6 inches possible from the remnants of Fred.

* Runoff from the heavy rain could result in rapid-onset and 
  inundation flooding. Urban and poor drainage areas are most 
  vulnerable with temporary road closures possible. Small streams 
  and creeks could quickly rise out of their banks and cause 
  flooding in adjacent areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

CR
278 
WGUS61 KCTP 190440
FFACTP

Flood Watch
National Weather Service State College PA
1240 AM EDT Thu Aug 19 2021

PAZ065-066-190545-
/O.CAN.KCTP.FF.A.0006.000000T0000Z-210819T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
York-Lancaster-
Including the cities of Lancaster and York
1240 AM EDT Thu Aug 19 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for Lancaster and York counties has been 
cancelled.

Rain has ended and the threat of significant flooding has 
diminished. Please continue to heed remaining road closures.

$$

KF

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood watch went out at Aug 17, 12:06 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 17, 12:06 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service State College PA
1206 PM EDT Tue Aug 17 2021

.SYNOPSIS...
A warm front will lift northeast away from the Susquehanna
Valley this afternoon. Pennsylvania will then remain under a
moist southerly flow between a subtropical ridge off of the East
Coast and weak troughing over the Great Lakes the remainder of
the week, which will funnel the remnants of Tropical Storm Fred
across the region late Wednesday and Wednesday night.

&&

.NEAR TERM /THROUGH TONIGHT/...

Minor changes to the Gridded Weather Fields for this afternoon
as cloud bases gradually lift with some glimpses of blue sky
possible through the dual to multi-layered cloud deck.
satellite imagery and model sounding indicate a good deal of
mid and high level cloudiness will remain over the area above
the lower stratus and stratocu.

Modest heating of moist/unstable air mass is likely to yield
fairly widespread convection this afternoon, especially across
the southern half of the CWA, and later in the afternoon across
the north as weak ridging/subsidence aloft slides north across
PA.

Modest capes of around 1000 J/kg per 00Z HREF, combined with
anomalous pwats, are likely to yield some heavy downpours this
afternoon over the southeastern part of the forecast area,
where the pockets of strong llvl theta-e convergence will be
present. Localized flash flooding is possible there.

The wetter members of the HREF indicate the potential of spot
amounts over 3 inches. The severe threat appears low, given
relatively weak mid level flow/deep layer shear and weak lapse
rates.

Guidance supports highs in the mid to upper 70s over most of
central Pa today. However, more breaks in the overcast should
push readings into the low 80s across parts of the Susq Valley.

Convection should diminish in coverage/intensity this evening,
as boundary layer cools. However, with plume of anomalous pwats
over the area, even weak forcing associated with confluence
along southerly low level jet will likely produce lingering
showers overnight. Focus will shift toward the approaching remnants of
TS Fred by early Wednesday morning.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
Latest ensemble guidance tracks the remnants of Fred across
central Pa late Wednesday. Such a track is likely to result in
heavy rainfall across roughly the northwest half of the
forecast area, with possible svr wx over the southeast counties.
However, a fair amount of model spread/forecast uncertainty
remains, with some models tracking the remnant low across
extreme northwest Pa and others close to the Mason Dixon Line.
Therefore, will not pull the trigger on a flood watch yet. The
ground is currently fairly dry across central Pa and FFG/FFH
guidance is relatively high. However, latest model guidance
indicates a swath of 1-3 inches with local amounts up to 6 are
likely along and just north of the low track, so will monitor
upcoming guidance to better hone placement of a potential watch.

Any areas southeast of the eventual low track will be
susceptible to localized severe weather Wed PM. Decent low to
mid level flow, combined with a moist tropical airmass, could
yield a few supercells and even a tornado or two in the northeast
quadrant of Fred's remnants.

Model consensus supports rain tapering off from west to east
Wednesday night, as remnant low exits the area. Surface ridging
building in from the west should result in brighter skies
Thursday. However, falling heights preceding an upper trough
over the Grt Lks could support scattered PM convection,
especially over the western counties.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Generally drier conditions are expected in the wake of Fred,
however an upper level trough will still be over the area
resulting in a daily chance for pop up showers or a few rumbles
of thunder. The best chance for precipitation each day will be
in the afternoon and early evening.

Highs will range from the mid 70s to mid 80s, generally around
seasonal averages. Ridging will build in early next week which
may result in drier but normal weather. We may have to wait
until later next week for a decent cold front to move through
which would result in a change to cooler weather.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
MVFR to VFR expected through the early afternoon hours in most
places before showers and thunderstorms return in the afternoon,
especially across Southern PA airfields.

MVFR/IFR returns this evening and tonight accompanied by low
ceilings and scattered showers, very similar to Monday
night/Tuesday morning.

Outlook...

Tue-Fri...Restrictions likely with rounds of heavy downpours
and isolated t-storms.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Lambert/Fitzgerald
NEAR TERM...Lambert/Fitzgerald
SHORT TERM...Fitzgerald
LONG TERM...Lambert/Evanego/Travis
AVIATION...Gutierrez/Wagner
Hazardous weather outlook, Aug 17, 12:49 PM EDT, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1249 PM EDT Tue Aug 17 2021

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-181700-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
1249 PM EDT Tue Aug 17 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Slow-moving thunderstorms drifting from south to north could produce
flash flooding in a few spots this afternoon, mainly over the
eastern half of Pennsylvania.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The remnants of Tropical Storm Fred will lift across Pennsylvania
Wednesday into Wednesday night, bringing the threat of localized
flooding and severe weather during the afternoon or evening hours.

The greatest threat of flooding is over the Central and Western
Mountains where recent rains have primed the ground to more
efficient runoff. The greatest threat of isolated damaging wind gusts
and potentially several, short-lived tornadoes will be over the
southeast half of the state.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

Lambert

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 6:55 PM EDTSpecial Weather StatementCTPFranklin35 min

Nearby

Flash Flood Watches in Pennsylvania, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.